Mom's hallucinating, Nursing home suspects UTI?

Follow
Share

I've got to get more involved w/ mom's care. Yesterday around 2:30 Mary mom's nurse called to say mom "saw" Dad in the living room of that place. They think it's either ANOTHER UTI or side effect from increased Exelon patch of 13 mg/24 hr. Now if they noticed this around 2 pm let's say WHY didn't they cal the doctor AT THAT TIME, draw labs, etc.? Instead they're waiting until this morning so the poor woman thinks we're picking her up this morning for Daddy's funeral!!!! She went through the ENTIRE night grieving for her husband!!! I hope it's just a fluke & the whole episode is over now...

This question has been closed for answers. Ask a New Question.
32

Answers

Show:
1 2 3 4
UTI is always the first thought. Then comes medication. I can't tell you how sorry I am your mother and you are going through this. I can only suggest that if the UTI is negative, to ask the suspect medication be removed just long enough to determine if she comes out of it. The way facilities respond to these incidents can be routine and casual which is infuriating. Comfort your mother, and yourself. I hope this is resolved soon. Let us know.
Helpful Answer (0)
Report

Dlolo54, what you are going through is extremely difficult. I have no advice, just hugs for you and a wish for strength for you and peace for your mother.
Helpful Answer (1)
Report

My mom has been in bed since sept 2 no food only takes about 8-10 oz of water and half a can of 7up a day until the other day when she started hallucinating , hospice is coming in due to pancreatic cancer, I thought this was just a part of dying process so the nurse mentioned a UTI except my mom won't take any medications I can get the liquid in her via soda but now it's straight in the mouth . They have her on a hallucination med which isn't really helping she talks/ mumbles every few minutes she isn't sleeping very restless. Urine is strong smelling and orange which they told me is towards the end of life.. So I never would suspect a UTI causing hallucinations.. Because I know she won't take the meds I feel bad not treating the suspected UTI ..
Helpful Answer (0)
Report

It can cause lots of trouble... My Mom has frequent UTI and she gets very confused and really tired.... We have tried meds for frequency and also do real cranberry juice and a cranberry pill... I get her flavored water and also coconut water(she loves that) to try and get her to drink more. It is NOT easy, but you can only do what you can do. I often feel now like Mother and I have role reversal, I must say it is NOT comfortable.
Helpful Answer (0)
Report

nerie86 UTI is short for Urinary Tract Infection
Helpful Answer (0)
Report

Will somebody explain me what is UTI? I read and read and can not figure it out.....
Helpful Answer (0)
Report

My dad is 85 and has advanced dementia. He developed a UTI and we were quickly able to diagnose it because of friends that had gone through the same thing. Our biggest problem was that he wears depends all the time and was unable to understand giving a urine specimen. We had to extract urine from the depends to have it tested. We knew that even with the dementia his behavior was off from what it normally is, if you could call it normal. It definitely does cause strange behavior. Got him on antibiotics and everything was fine.
Helpful Answer (0)
Report

My Mom has frequent UTI and we have tried everything other than the Dr Oz remedy... Mother has dementia almost refuses to drink and is VERY stubborn... I can usually tell she is getting a UTI because she gets even more confused. Bless her heart it is rather sad. I keep trying but there is only so much I can do! I would say if she is confused that is a sure sign something is going on...
Helpful Answer (0)
Report

I just want to warn everyone who is thinking of giving your parent cranberry juice for their UTI's, if they are on coumadin/Warfarin, they cannot drink cranberry juice as it will mess up their INR blood test. If the blood is not thinned properly they could have a stroke.

Dr Oz recommends 1/4 tsp of baking soda in a small glass of water taken at the first sign of a UTI. In a dementia patient you would not know, so I do not know if they can drink a small glass daily or it that will hurt them. It changes the Ph balance I believe.
Helpful Answer (0)
Report

Dr Oz the TV doctor just addressed UTI's the other day and said if you will take a small glass of water and put 1/4 tsp of baking soda in it and stir then drink, it will help to keep UTI's from going full blown. I do not know that baking soda taken daily will cause a problem but maybe it is something that could be used.
Helpful Answer (0)
Report

1 2 3 4
This question has been closed for answers. Ask a New Question.